MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Defective Component (2292)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during normal use, there was low flow, arterial and venous pathways did not function properly.On june 22 the last (clearance of urea - dialysis time and volume of distribution of urea) was 1.37.The blood pump flow was 210 (milliliter/minutes) ml/min and effective flow was 180 (milliliter/minutes) ml/min.The catheter was used seven times since placement of recall catheters.The number of short stay catheter was 8 and the placement site were 3 vfd (right femoral vein), 1 vjie (left internal jugular vein) and 3 vjid (right internal jugular vein).The number of long term catheter were 6 and the placement sites were 3 vfd (right femoral vein), 1 vjid (right internal jugular vein) and 3 vfe (left femoral vein).There was no leak and no luer adapter issue (1st catheter).The catheter was one of the lot number being recalled.The catheter was not repaired.It was stated that alteplase thrombolytic was needed as an intervention.It was stated that the catheter was already changed once.The 1st catheter was inserted on (b)(6) 2022 and the insertion site was vfe (left femoral vein).The second catheter was inserted on (b)(6) 2022 and the insertion site was vfd (right femoral vein), and alteplase use was required on 7 occasions due to venous thrombosis.The event did not lead to or extend patient hospitalization.It was stated that there were clinical complications (deep vein thrombosis in left and right lower limb ((b)(6) 2022 and (b)(6) 2021, respectively).
 
Additional Manufacturer Narrative
Concomitant medical products: 8888145015 - 8888145015 23/40cmpalindrome kit wslot, lot# 2201000063 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a2, a4 (weight in lbs), b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the start of the dialysis treatment, there was low flow, arterial and venous pathways did not function properly.The last (clearance of urea - dialysis time and volume of distribution of urea) was 1.37 on june, 01, 2022.The blood pump flow was 210 (milliliter/minutes) ml/min and effective flow was 180 (milliliter/minutes) ml/min.The number of short stay catheter was 8 and the placement site were 3 vfd (right femoral vein), 1 vjie (left internal jugular vein) and 3 vjid (right internal jugular vein).The number of long term catheter were 6 and the placement sites were 3 vfd (right femoral vein), 1 vjid (right internal jugular vein) and 3 vfe (left femoral vein).There was no leak and no luer adapter issue.The reported catheter line was difficult to flush with the syringe, the customer did not try to reverse the line, there was nothing unusual observed on the device before use, no other product was utilized with the device, no other defects/damage was found in the product, and tego was not utilized.The catheter was one of the lot number being recalled (fa1244).The catheter was not repaired.It was stated that alteplase thrombolytic was needed as an intervention.It was stated that the catheter was changed once.The reported catheter was inserted on (b)(6)2022 and the insertion site was vfe (left femoral vein), and the second catheter was inserted on (b)(6)2022 and the insertion site was vfd (right femoral vein).It was stated that alteplase use was required on 7 occasions due to venous thrombosis.There was no other treatment/medical intervention required specifically to the patient as a result of the event.The event did not lead to or extend patient hospitalization.There was unspecified amount of blood loss and blood transfusion was not required.It was stated that there were clinical complications (deep vein thrombosis in left and right lower limb ((b)(6)2022 and (b)(6)2021, respectively).

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15241115
Report Number3009211636-2022-00218
Device Sequence Number4655775
Product Code MSD
UDI-Device Identifier10884521013179
UDI-Public10884521013179
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model Number8888145016
Device Catalogue Number8888145016
Device Lot Number1915800095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight74 KG